MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.Note: the meter is designed to report readings of 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings higher than 500 mg/dl.A "hi" display message indicates a reading higher than 500 mg/dl.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported erratic readings from an adc hospital blood glucose meter.The health care professional reported readings of 500 mg/dl and 29 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "d" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with returned test strips.Performed visual inspection on returned meter and no issue was observed.The meter powered on with button press and upon docking.A control solution test was performed and passed.All results were within range specification, therefore, it is not confirmed.Extended investigation has also been performed for the reported complaint and there was no indication that the product did not meet specification.A dhr (device history review) for the freestyle precision pro meter was reviewed and the dhr showed the freestyle precision pro meter passed all tests prior to release.A dhr for the precision strips was reviewed and the dhr showed the precision strips passed all tests before release.Retain testing was performed for the precision strips and all units performed within specification.If the product is returned, the case will be re-opened and a physical investigation will be performed.

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10573911
Report Number2954323-2020-06484
Device Sequence Number2627386
Product Code NBW
UDI-Device Identifier00093815712848
UDI-Public00093815712848
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Device Catalogue Number71284
Device Lot Number88A8PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1